Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes vertigo after having thyroxine?

Answered by
Dr.
Dr. Minal Mohit

Endocrinologist

Practicing since :1998

Answered : 801 Questions

default
Posted on Sat, 16 Aug 2014 in Thyroid Problem and Hormonal Problems
Question: Hello, I'm 60 years old and went for a health checkup 20 days ago in which the following abnormalities were found: Low B12: 150, High TSH: 6.81, Low D3: 7.63, High GGTP: 71.60, High Sr. Cholestrol: 205.60, High LDL Cholestrol: 135.30, XXXXXXX osteoporosis at lumbar spine and moderate osteopenia at distal forearm.
I was prescribed Thyrox 25mcg OD BBF lifelong (check after 6 wks), Met Neurobion OD for 3m, Uprise D3 60K once a week for 8 wks, BioD3 plus lifelong and Aztor for 3 mnths.
I only started taking the Thyroxine tablets last week (a bit irregularly) and have totally taken 6 so far. I've been getting vertigo often, esp when I wake up, but yesterday, I started getting serious vertigo/depression/dizziness in the afternoon for an hour or so and then it disappeared. I went to my GP who asked for my spinal xray which showed CERVICAL SPONDYLOSIS and he said it must be because of that and he prescribed me 1) Stugeron 1-0-1 after food x 5 days AND 2) Tryptonev after dinner x 2 months.

I haven't started those 2 tablets yet but I'm afraid that the vertigo happened due to the Thyroxine tablets, especially because this hasn't happened to me before although the spondylosis must have always been there, and it only happened after I started my dosage of Thyroxine. Today, I even got a horrible neck pain/headache at night, which again usually never happens.

So I'm curious as to what is causing this and I'm really afraid to take the Thyroxine tablets now. Is it okay to stop them (as I've only had 6 so far) and consult some more endocrinologists before having any more of them? Also, should I stop any other of the above tablets? Is it the Thyroxine in the first place?? Any help is greatly appreciated. Thank you!
doctor
Answered by Dr. Minal Mohit 26 hours later
Brief Answer:
stop thyroxine.

Detailed Answer:
Dear Ma'm, hi! welcome to HCM. i have gone through your reports. please hold thyroxine for now. start B12, vitamin D, and aztor. meanwhile check FT4 and let me know. TSH 6.8 for your age is acceptable. also let me know your BP and Blood glucose.
What happened is thyroxine suddenly boosting your metabolism. so you need not get worried. First bring your B12, Vitamin D to normal, confirm thyroid levels with FT4. Cervical spondylitis may be causing vertigo, but that can be evaluated later. regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Minal Mohit 8 hours later
Hi Dr. XXXXXXX

Thanks for your reply. In my health report from last month, my B.P. was 130/80 mm. of HG. (supine), fasting blood sugar 105 mg/dL and post prandial blood sugar 81 mg/dL. Do I need to worry?

I will go for the FT4 test tomorrow and let you know. Is it okay to give blood for the FT4 test at 4-5 pm in the evening? Just so you know, I had done my TSH in the morning along with other tests so I'm not sure. Also, do you need me to do the TSH again together with FT4 for a better idea? What about FT3 and antibody test?

Also, can you tell me the most appropriate time schedule for taking Met Neurobion OD, BioD3 plus and Aztor? Can they all be taken together? I'm also taking Uprise D3 60K once a week for 8 weeks and Stugerol for 5 days for my vertigo.

Thanks a lot.
doctor
Answered by Dr. Minal Mohit 15 hours later
Brief Answer:
seems all in place.

Detailed Answer:
Dear sir, hi!. BP and Sugars seem to be acceptably good.
FT4 can be taken any time of the day without relation to food. FT3 and antibodies not really needed, not in your case. TSH if you wish you can repeat from the same sample as FT4.
metneurobion and Bio D3 plus can be taken any time after meals, aztor after dinner, yes they can be taken together as well, all after dinner. uprise D3 is once a week, at night again, after dinner. stugeron can be withheld if there is no vertigo. regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Minal Mohit 2 days later
Hi Dr. XXXXXXX

I just got the FT4 done today evening and even did the TSH again as you said. The results are:

FREE T4: 11.71 (LOW, 12.00-22.00 pmol/L)
TSH: 10.51 (HIGH, 0.270-4.200 ulu/mL)

Please let me know what to do..

Also, if you notice, my TSH was 6.8 last time, how did it increase so much??

doctor
Answered by Dr. Minal Mohit 12 hours later
Brief Answer:
primary hypothyroidism.

Detailed Answer:
Dear Ma'm, hi! it seems you have clinical hypothyroidism and you need treatment. you must start with thyroxine 25 mcg and make it 50 mcg after a week. initial vertigo and vague feelings will need to be tolerated. it does happen initially when you start the treatment with thyroxine. also do continue the remaining treatment. repeat tests after 6 weeks and let me know. Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Minal Mohit 14 hours later
Hi Dr. XXXXXXX

I'm going on a trip for 2-3 months and don't want to risk having side effects during that period so can I start the thyroxine tablets in December?

Also, do you think my excessive stomach bloating can be due to thyroid as my pelvic/abdominal USGs and pap smears were all clear? I look 5 months pregnant after having dinner.

Thanks so much.
doctor
Answered by Dr. Minal Mohit 9 hours later
Brief Answer:
your decision.

Detailed Answer:
Dear ma'm, hi! when to start the treatment is your decision. you must weigh what is worse, with medicine without medicine. Stomach bloating is due to hypothyroidism , yes , it can happen. regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics ,   ,  

Recent questions on  Neurobion

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

getting pain in some parts of chest in random time

doctor1 MD

done my health check up. Attached reports. Please advise

doctor1 MD

Dear Sir, In December 2013, My younger brother met an road accident. After the Diagnosis in nearby hospital, He is suffering from brachial plexus.After the operation of brachial plexus, Now he is continuously going for physical therapy. The Doctor suggest me it will take 8-9 month for recovery as operation is done on March month. If he took Neurobion forte tablet everyday. It will be useful for quick recovery without any side effect.

doctor1 MD

My son is 22 he has high blood pressure and is diagnosed with hypothyroidism.
He is now on medication for both.
The doctor also prescribed for him Neurobion pills.
can I help him in preparing special diet for both health problems.
He also suffers from fatty liver (not related to alcohol)
I'm trying to prepare healthy meals for the liver, but I read that food rich in fiber such as cauliflower and cabbage are not good for the thyroid, what should I cook for him to?
Desperate mother

doctor1 MD

can neurobion injections be taken for nerves? my father has just suffered from a nervous breakdown kind of thing due to slip disc so can i advice him for neurobion injections.he is also a sugar and bypass patient and he is unable to walk properly anymore like for long distances due to a nervous problem in one leg.so is neurobion going to be helpful?

doctor1 MD

Dear sir,
My name is Gnanamma . P . I am an illiterate woman . I unable to walk so last 15 years I sat on the bed . I am 68 years old. I have spinal operation at Chennai and I stayed 4 months at hospital but I unable to walk. Recently my kidneys also not in good position they are not supported to me.Now I am suffering from some times become high temperature,at that time flame on my skin and whole body pains . I requesting you please advice me the suitable medicine to my flame on the skin and body pains.
Thanking you verymuch,
Gnanamma,